MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM UNIPLANAR SCREW 5.5 X 4.35 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM UNIPLANAR SCREW 5.5 X 4.35 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179788435
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during spinal correction and fusion procedure (l2) treating idiopathic scoliosis.After the screw was inserted, it was largely movable toward the medial and lateral directions.Procedure was completed with a replacement, less than thirty(30) minute surgical delay.Concomitant device reported: unknown insertion instrument (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium spine system uniplanar screw 5.5 x 4.35 x 35mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9 - date device returned to manufacturer.H6 - codes updated to imdrf codes.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that exp ti uni scw 4.35mmx35mm no visual issues were identified.The dimensional inspection was not performed due to alleged complaint condition.Functional test on the device cannot be performed since the device was received by itself the alleged loose condition cannot be confirmed since functional test cannot be performed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for exp ti uni scw 4.35mmx35mm.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: expedium 5.5 ti rod system uni- planar screw 4.35mm thru 7.0mm -1797-88-420/799 rev h device history lot - a review of the receiving inspection (ri) for exp ti uni scw 4.35mmx35mm was conducted identifying that lot number rl283694 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 02 jun 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM UNIPLANAR SCREW 5.5 X 4.35 X 35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12421742
Report Number1526439-2021-01828
Device Sequence Number3581995
Product Code NKB
UDI-Device Identifier10705034081052
UDI-Public(01)10705034081052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788435
Device Catalogue Number179788435
Device Lot NumberRL283694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/18/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS